MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 7/15/2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed on 7/12/2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander 550cc noticed the tissue expander to be deflated one morning after implantation.As a result, the patient underwent unilateral removal and replacement with an unspecified air expander on (b)(6) 2018.
 
Additional Manufacturer Narrative
The following changes were mistakenly omitted from the report submitted on 7/16/2018: is product problem: check.Is adverse event: check.Is required intervention: check.Device evaluation summary: the device was received at mentor containing clear fluid.The product evaluation team observed a rent in length at the shell to patch junction.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation team was precluded from further evaluating the device.No other anomalies were observed.Complaint was confirmed.Because mentor performs 100% inspection and testing of all devices prior to release, the product evaluation team concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.A probable cause of the failure could not be determined.The device history record (dhr) for the lot number 7521769 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7691238
Report Number1645337-2018-04289
Device Sequence Number14146023
Product Code LCJ
UDI-Device Identifier00081317006558
UDI-Public00081317006558
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number3548214
Device Lot Number7521769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2018
Initial Date Received by Manufacturer 06/24/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR